Hi there my dog has had fleas all summer and they were so hard to get rid of! A few days ago I gave him sentinel and last night I gave him capstar and made sure he was in a flea free environment ever since. This.morning I gave him a bath with a sensitive skin lavender dog shampoo and brushed him with a flea comb to collect the dead fleas. The weird thing was I only found 2 and I was expecting way more. After he dried, I brushed him again but only.found one more. He.seems to be.clear of them, all the comb brings up is dandruff/ dry skin. My issue is that he keeps itching and scratching himself like he had before even though there should be nothing there or if there is it should be dead. On his back he has a bite maybe flea maybe.mosquito, and on his belly.he has what looks like a small rash but seems to me to be skin that's been scratched too many times. What can I do? Is there any other explanation to the itching?
Thanks for contacting me. I am 100% sure that the sentinel and capstar have done their job and have rid your dog of fleas. Most of them die within the first 12 hours after application and so they essentially fall off. You will get a few hatching over the next 2 months so keep up with the medication and baths. The itchiness is either due to a flea allergy dermatitis (this is where the pet is allergic to flea saliva) and should resolve on its own in the next 2-3 days. The other possibility though is that all the itching has caused a secondary pyoderma (bacterial infection within the skin) and that would explain the rash on his belly. Antibiotics are needed for that so if it does not improve in the next few days, or gets worse, then contact your vet. good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST